Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lexapro side-effects and UPDATE ELENI4

Posted by Mariposa on September 4, 2003, at 9:42:17

In reply to Re: Lexapro side-effects and UPDATE, posted by ELENI4 on September 3, 2003, at 21:59:56

> > Today is day #9 on 10 mg. Day number 1-5 were HORRIBLE with SE's. I experienced Nausea, Dizziness, Fatigue, and feelings of hyperactivity. These feelings would come to me interchangeably and in waves. One moment I would feel absolutely fine and the next moment I would want to crawl right under my desk. On day 6, I thought that I might be noticing a very slight reduction in the SE's, however I questioned if it was wishful thinking or if I was building up a tolerance. But I can now report that the SE's, although are still here, have subsided drastically since the first few days. And I am becoming hopeful, if not down right excited, to be past this point all together and to begin reaping the benefits of Lex.
> > So, this post is to encourage anyone out there who is putting off starting Lex out of fear of the SE's to NOT be afraid. And anyone who may be in their first, second, or third day of Lex and feeling like the world may end; hang tough. The SE's do subside.
> > And mostly I want to extend my gratitude to all of you wonderful souls that come to this board everyday to encourage and support those of us who are just now embarking on the journey that you began months ago. You have been such a tremendous support for me during this transition. May you know that you have made a difference in the life of a total stranger. Thank you.
> > ~Koko
>
> That's great you were able to stick with it. I took my first dose this past Thursday and was fine although my legs felt a little heavy. However Friday's dose kicked my ass. The Lexapro made my nose a little stuffy so I took some Benadryl...big mistake. I slept ALL DAY AND NIGHT on Friday and finally woke up on Sat at 2pm. During the two hrs I was awake on Fri, I also had heart palpitations and a rapid heart beat in addition to obvious tiredness and some weakness. I also had triansient muscle pain and muscle twitches. I told my doctor this, but she attributed the tiredness to the Benadryl and the muscle pain to my playing around in a swimming pool for about 30 minutes the day before. However I don't believe it since Benadryl makes me tired, but not THAT tired. Also 30 minutes of very slight activity in a pool is not enough to make my muscles hurt. She knows I have anxiety and as a result, I think she was more willing to just shrug off my complaints. Also I had a fever and a sore throat on Sat and Sun, which may or may not be related...have no idea. I didn't even get to tell her about that or the palpitations. I was too rushed. Now I'm scared to continue this medication and my doctor ignoring my concerns only serves to make it worse. She thinks I should continue the Lexapro while I think I should cut my losses and try something else. The pharmacists I consulted agree with me, that it's not worth those kind of side effects. Has anyone experienced anything similar to what I described? They seem like serious side effects, but I don't know. I'm not a doctor. Should I be concerned about giving the medication another shot? I'm really hesitant to do this since two days of medicine caused four days of Hell.

Believe it or not my experience w/initial se's was much worse than what you describe. I did not take Ben., had all of your se's, plus a long list of others. I called in sick to work whole second week because I couldn't get off the couch. I stuck with it w/encouragement from this board, and se's DID go away as eveyone said they would. Now I am doing SO MUCH better and glad I toughed it out. If you have already taken Lex for 10 days or more, you should consider continuing, as the worst is about over.

Best of luck!~~~8|8


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mariposa thread:109458
URL: http://www.dr-bob.org/babble/20030902/msgs/256873.html